Advil PM Liqui-Gels

Name: Advil PM Liqui-Gels

Advil PM Liqui-Gels Overview

Advil PM Liqui-Gels is an over the counter medication used to treat headaches, minor aches and pain, and difficulty sleeping due to minor pain.

It is a single product containing 2 ingredients: ibuprofen and diphenhydramine. Ibuprofen belongs to a group of drugs called non-steroidal anti-inflammatory drugs (NSAIDs), which work by providing pain/headache relief. Diphenhydramine belongs to a group of drugs called Histamine H1 Antagonists (antihistamine). It works by blocking the action of histamine and allergy symptoms, but is also known to cause sleepiness and drowsiness. 

This medication comes in a capsule form, and is usually taken at bedtime with food or a small snack.

Common side effects of Advil PM Liqui-Gels includes stomach upset and dizziness. Advil PM Liqui-Gels can also cause drowsiness. Do not drive or operate heavy machinery until you know how this medication affects you. 

Manufacturer

  • Pfizer Consumer Healthcare

What is the most important information I should know about Advil PM Liqui-Gels (diphenhydramine and ibuprofen)?

Ibuprofen can increase your risk of fatal heart attack or stroke, especially if you use it long term or take high doses, or if you have heart disease. Do not use this medicine just before or after heart bypass surgery (coronary artery bypass graft, or CABG).

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.

What other drugs will affect Advil PM Liqui-Gels (diphenhydramine and ibuprofen)?

Ask your doctor before taking diphenhydramine and ibuprofen if you take an antidepressant such as citalopram, escitalopram, fluoxetine (Prozac), fluvoxamine, paroxetine, sertraline (Zoloft), trazodone, or vilazodone. Taking any of these medicines with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist if it is safe for you to use diphenhydramine and ibuprofen if you are also using any of the following drugs:

  • a blood thinner (warfarin, Coumadin, Jantoven);

  • a diuretic or "water pill"; or

  • diphenhydramine (Benadryl) used on the skin.

This list is not complete. Other drugs may interact with diphenhydramine and ibuprofen, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed in this medication guide.

Uses

  • for relief of occasional sleeplessness when associated with minor aches and pains
  • helps you fall asleep and stay asleep
(web3)